Alert archive / California / Flash Flood Warnings in 2022

Flash Flood Warning 49, NWS San Diego, CA

September 9, 2022San Diego County, California

NWS San Diego, CA issued this flash flood warning at Sep 9, 2022, 7:39 PM PDT for San Diego County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2022, 7:39 PM PDT (02:39 UTC)
Expired
Sep 9, 2022, 10:09 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Diego County, CA

The radar

The San Diego radar (KNKX), 50 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

818 
WGUS56 KSGX 100239
FFWSGX
CAC073-100545-
/O.NEW.KSGX.FF.W.0049.220910T0239Z-220910T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
739 PM PDT Fri Sep 9 2022

The National Weather Service in San Diego has issued a

* Flash Flood Warning for...
  North Central San Diego County in southwestern California...

* Until 1045 PM PDT.

* At 739 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1 inch of rain 
  has fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour. 
  Additional rainfall amounts of 0.5 to 1 inch are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Julian, Hwy 78 Between Banner And S2, Hwy S2 Between Hwy 79 And 
  Hwy 78, Ranchita, Hwy 79 Between Santa Ysabel And Warner Springs, 
  Warner Springs, Hwy 79 Between Julian And Lake Cuyamaca, Hwy 79 
  Between Warner Springs And Oak Grove, Lake Cuyamaca and Hwy S1 
  Between Lake Cuyamaca And Mount Laguna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3301 11651 3301 11659 3310 11666 3333 11667
      3343 11655 3311 11650 3301 11650

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

Adams
1 follow-up statement
700 
WGUS76 KSGX 100509
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
1009 PM PDT Fri Sep 9 2022

CAC073-100519-
/O.CAN.KSGX.FF.W.0049.000000T0000Z-220910T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
1009 PM PDT Fri Sep 9 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL SAN DIEGO 
COUNTY...

The heavy rain has ended. Please continue to heed remaining road 
closures.

A Flood Watch remains in effect until 1200 AM PDT Sunday for a 
portion of Southwest California.

LAT...LON 3301 11651 3301 11659 3310 11666 3333 11667
      3343 11655 3311 11650 3301 11650

$$

Adams

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 3:08 PM PDT, 4 hours 31 minutes earlier.

Area forecast discussion, Sep 9, 3:08 PM PDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
308 PM PDT Fri Sep 9 2022

.SYNOPSIS...
Warm, windy and humid conditions will continue through this
evening with occasional heavy rain bands and embedded
thunderstorms moving across Southern California due to Tropical
Storm Kay located about a hundred miles southwest of San Diego.
Areas of heavy rain could cause flooding problems through
Saturday, as deep tropical moisture lingers across our area.
Scattered thunderstorms will be possible again each day Sunday
through Tuesday, as well, as Kay slowly dissipates, but stalls
out, southwest of San Diego, through Tuesday. Although it will
remain more humid than normal through next week, temperatures will
be much more seasonal.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Tropical Storm Kay was located just southwest of San Diego this
afternoon. Rain bands continue to sweep across SoCal, with the
heaviest rain continuing to occur in San Diego County, including
coastal areas, where heavy rain has been occurring off and on. San
Diego Lindbergh Field has already received 0.57" since light rain
began this morning. 18Z special tropical sounding from KNKX shows
2.02 PWAT, and beautiful deep saturated layer above 700 mb,
likely even a little lower now. Also deep plume of 50+kt easterly
winds through a deep middle layer.

Strong easterly winds (peaked this morning with 109 mph at
Cuyamaca Peak) continue this afternoon and evening, although not
nearly as strong. Winds will gradually shift to the south tonight,
but remain gusty at times, as Kay passes to the southwest of San
Diego. The High Wind Warning will remain in place through this
evening, with gusts of 60 mph still possible, at times, mainly in
the mountains.

The forecast shows Kay closing off and diminishing gradually
through the middle of next week, but generally stalling out
southwest of San Diego, moving very little, as a remnant area of
low pressure. The tropical moisture from Kay will slowly shear out
over our area, keeping conditions much more humid than normal.
This also spells daily doses of thunderstorms, scattered in
nature, and mainly over the mountains and deserts, each afternoon,
through at least Tuesday. The high moisture content means that
any thunderstorm could generate high rainfall rates and could
continue to pose flooding problems. For now the flood watch
remains in effect through Saturday evening. We may need to extend
that alert into the remainder of the weekend, at some point, but
prefer to let the tropical storm characteristics die off first.

Chances for thunderstorms through Tuesday, and then turning more
tranquil mid next week, once the deep moisture finally shears away
from SoCal. Temperatures will remain pleasant and seasonal
through the end of next week, creeping into the lower 100s in the
lower deserts and Coachella Valley, which is near normal for this
time of the year.

&&

.AVIATION...
091510Z...BKN-OVC AOA 10,000 FT MSL through tonight. Inc SHRA/+RA in
San Diego County this morning spreading northward into
Orange/Riverside after 18z Fri and San Bernardino after 20z Fri.
Areas of BKN-OVC with bases 2000-3000 FT MSL and reduced vis of 1-3
SM in areas of +RA. TSRA possible over mtns after 18z through
tonight, with locally +TSRA, severe wind gusts and lightning vcty
TSRA.

Inc E winds through this morning and afternoon, peaking this
afternoon and evening. Highest winds will occur across mtns/eastern
slopes with east winds of 50-60 kts, with gusts potentially up to 80
kts over the mtns, with east winds of 25-35 kts for valleys and the
coast with local gusts to 50 kts. Winds of 25-35 kts in the deserts.
Areas of strong/severe up/downdrafts over/west of mtns.

&&

.MARINE...
Kay will bring strong easterly gales, along with rough, hazardous
seas today and Saturday. Strongest winds and highest seas will be
this afternoon through Saturday morning. Winds and seas will
decrease gradually Saturday and Sunday. There is also a chance of
thunderstorms today through Sunday. Any thunderstorm could produce
hazardous winds and waves, and lightning. A Gale Warning is in
effect from this morning through Saturday.

&&

.BEACHES...
A southeast swell from Kay and a southwest swell will generate
elevated surf of 3 to 6 feet as well as strong rip currents and
longshore currents. Surf could locally reach 8 feet in northern
Orange County. Isolated thunderstorms would produce lightning
strikes. A Beach Hazards Statement is in effect from this morning
through Sunday.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Warning until 8 PM PDT this evening for Orange
     County Coastal Areas-Orange County Inland Areas-San
     Bernardino and Riverside County Valleys-The Inland Empire-
     San Diego County Coastal Areas-San Diego County Valleys-
     Santa Ana Mountains and Foothills.

     High Wind Warning until midnight PDT tonight for Riverside
     County Mountains-San Bernardino and Riverside County
     Valleys-The Inland Empire-San Diego County Coastal Areas-
     San Diego County Mountains-San Diego County Valleys.

     Beach Hazards Statement through Sunday afternoon for Orange
     County Coastal Areas-San Diego County Coastal Areas.

     Flood Watch through Saturday evening for Apple and Lucerne
     Valleys-Coachella Valley-Riverside County Mountains-San
     Bernardino County Mountains-San Bernardino and Riverside
     County Valleys-The Inland Empire-San Diego County Deserts-
     San Diego County Mountains-San Diego County Valleys-San
     Gorgonio Pass Near Banning.

     Wind Advisory until midnight PDT tonight for Apple and Lucerne
     Valleys-Coachella Valley-Orange County Coastal Areas-Orange
     County Inland Areas-San Bernardino County Mountains-San
     Diego County Deserts-San Gorgonio Pass Near Banning-Santa
     Ana Mountains and Foothills.

PZ...Gale Warning until 9 PM PDT Saturday for Coastal Waters from San
     Mateo Point to the Mexican Border and out to 30 nm-Waters
     from San Mateo Point to the Mexican Border Extending 30 to
     60 nm out including San Clemente Island.

&&

PUBLIC...Brotherton
AVIATION/MARINE/BEACHES...Schenk

In the hours before

Local storm report, Sep 9, 3:35 PM PDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
335 PM PDT FRI SEP 9 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HEAVY RAIN       10 NE MT LAGUNA         32.95N 116.28W
09/09/2022  M2.06 INCH       SAN DIEGO          CA   MESONET

            MESONET STATION AGUC1 AGUA CALIENTE IN SAN
            DIEGO DESERT FLOOR.

&&

AOT
Local storm report, Sep 9, 4:26 PM PDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
426 PM PDT FRI SEP 9 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     FLOOD            15 E BORREGO SPRINGS    33.29N 116.12W
09/09/2022                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            BORREGO SALTON SEAWAY / ARROYO
            SALADO-TRUCKHAVEN TRAIL COMPLETELY FLOODED
            OUT - SIGNAGE AND ROAD CLOSED SIGNS HAVE
            BEEN PLACED AROUND 1 INCH OF RAIN IN AREA
            PAST 4 HOURS.

&&

AOT
Local storm report, Sep 9, 4:41 PM PDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
441 PM PDT FRI SEP 9 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     NON-TSTM WND GST 7 WNW PINE VALLEY       32.85N 116.63W
09/09/2022  M59 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION WDCSD WEST DESCANSO (SDGE).

&&

AOT
Local storm report, Sep 9, 4:42 PM PDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
442 PM PDT FRI SEP 9 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     NON-TSTM WND GST 5 E ALPINE              32.84N 116.67W
09/09/2022  M56 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION ANEC1 ALPINE RAWS.

&&

AOT
Local storm report, Sep 9, 5:03 PM PDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
503 PM PDT FRI SEP 9 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     NON-TSTM WND GST 1 S MT LAGUNA           32.84N 116.42W
09/09/2022  M67 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION HP019 MT LAGUNA OBSERVATORY
            OFFSHORE EAST DOWNSLOPING BREAKING WAVES
            ASSOCIATED WITH CYCLONE LOW PRESSURE
            OFFSHORE.

0727 AM     NON-TSTM WND GST 9 S JULIAN              32.95N 116.61W
09/09/2022  M109 MPH         SAN DIEGO          CA   MESONET

            MESONET STATION HP029 CUYAMACA PEAK -
            OFFSHORE EAST DOWNSLOPING BREAKING WAVES
            ASSOCIATED WITH CYCLONE LOW PRESSURE
            OFFSHORE.

0730 AM     NON-TSTM WND DMG 4 NNW DULZURA           32.67N 116.80W
09/09/2022                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            TREE DOWN 1125 EB LANES/ FELL DUE TO WEATHER
            / WILL NEED EQUIPMENT TO MOVE/ 40-50 FT
            TALL/ 12 DIAM./ RP TRIED TO HOOK UP TREE TO
            HIS TRUCK TO MOVE BUT TREE WOULDNT MOVE -
            LYONS VALLEY RD / HONEY SPRINGS RD.

0730 AM     NON-TSTM WND GST 4 SSE PINE VALLEY       32.78N 116.48W
09/09/2022  M71 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION HF003 PINE VALLEY - HORSE
            LAUNCH - OFFSHORE EAST DOWNSLOPING BREAKING
            WAVES ASSOCIATED WITH CYCLONE LOW PRESSURE
            OFFSHORE.

0750 AM     NON-TSTM WND GST 9 SSW JULIAN            32.95N 116.64W
09/09/2022  M91 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION SILSD SILL HILL (SDGE) -
            OFFSHORE EAST DOWNSLOPING BREAKING WAVES
            ASSOCIATED WITH CYCLONE LOW PRESSURE
            OFFSHORE.

0810 AM     NON-TSTM WND GST 3 ENE ALPINE            32.85N 116.70W
09/09/2022  M58 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION VJSSD VIEJAS (SDGE).

0814 AM     NON-TSTM WND GST 5 WSW DULZURA           32.60N 116.84W
09/09/2022  M79 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION OTYC1 OTAY MOUNTAIN RAWS
            OFFSHORE EAST DOWNSLOPING BREAKING WAVES
            ASSOCIATED WITH CYCLONE LOW PRESSURE
            OFFSHORE.

0815 AM     NON-TSTM WND GST 7 NW MT LAGUNA          32.94N 116.49W
09/09/2022  M93 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION HF002 LAGUNA LAUNCH (SDHGPA)
            - OFFSHORE EAST DOWNSLOPING BREAKING WAVES
            ASSOCIATED WITH CYCLONE LOW PRESSURE
            OFFSHORE.

0820 AM     NON-TSTM WND GST 2 N SANTA YSABEL        33.13N 116.69W
09/09/2022  M72 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION SYRSD SANTA YSABEL RANCH
            (SDGE).

0825 AM     NON-TSTM WND DMG 5 NW CAMPO              32.68N 116.51W
09/09/2022                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            LARGE TREE DOWN IN TRAFFIC LANES LAKE MORENA
            DR / OAK DR.

0837 AM     NON-TSTM WND DMG 3 SSE JULIAN            33.03N 116.56W
09/09/2022                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            TREE DOWN ON SR79 PASO PICACHO.

0840 AM     NON-TSTM WND DMG 6 N CAMPO               32.72N 116.47W
09/09/2022                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            TRAFFIC SIGN DOWN ON RIGHT LANE ON
            INTERSTATE 8 NEAR KITCHEN CREEK.

0840 AM     NON-TSTM WND DMG 1 E ALPINE              32.84N 116.73W
09/09/2022                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            ROUND CONST BARRELS ROLLING ACROSS LANES OF
            TRAFFIC I-8 AND WILLOWS ROAD.

0847 AM     NON-TSTM WND DMG 4 ESE VALLEY CENTER     33.20N 116.97W
09/09/2022                   SAN DIEGO          CA   PUBLIC

            PARADISE MOUNTAIN RD / N LAKE WOHLFORD RD
            POWER LINE DOWN AND BLOCKING RD.

0850 AM     NON-TSTM WND GST 7 WNW PINE VALLEY       32.85N 116.63W
09/09/2022  M59 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION WDCSD WEST DESCANSO (SDGE).

0912 AM     NON-TSTM WND DMG 1 NNE ALPINE            32.84N 116.75W
09/09/2022                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            AUTOMATED WEATHER STATIONS ARE REPORTING
            GUSTS 55 TO 65 MPH (SEVERAL) IN ALPINE ALONG
            I-8.

0915 AM     NON-TSTM WND GST 3 WNW PALOMAR MOUNTAIN  33.33N 116.92W
09/09/2022  M74 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION HP014 BOUCHER HILL (HPWREN).

0920 AM     NON-TSTM WND GST 4 E ALPINE              32.84N 116.68W
09/09/2022  M63 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION EWRSD EAST WILLOWS (SDGE).

0925 AM     NON-TSTM WND GST 1 S MT LAGUNA           32.84N 116.42W
09/09/2022  M80 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION HP019 MT LAGUNA OBSERVATORY.

0925 AM     NON-TSTM WND GST 9 WNW SANTA YSABEL      33.16N 116.81W
09/09/2022  M96 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION HP016 BIG BLACK MOUNTAIN.

0930 AM     NON-TSTM WND DMG 3 NNE HARBISON CANYON   32.86N 116.82W
09/09/2022                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            I8 W / DUNBAR LANE OFFRAMP TREE DOWN ON LEFT
            TURN LANE.

0937 AM     NON-TSTM WND DMG 1 NE VALLEY CENTER      33.23N 117.03W
09/09/2022                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            VALLEY CENTER RD / COLE GRADE RD TREE IS
            BLOCKING 2 LNS.

0952 AM     NON-TSTM WND GST 5 E ALPINE              32.84N 116.67W
09/09/2022  M56 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION ANEC1 ALPINE RAWS.

1000 AM     NON-TSTM WND DMG 1 W SANTA YSABEL        33.10N 116.69W
09/09/2022                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            TREE DOWN ON HIGHWAY 78.

1005 AM     NON-TSTM WND DMG 1 NNE ALPINE            32.85N 116.74W
09/09/2022                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            POWERLINE DOWN 3265 ZUMBROTA RD.

1030 AM     NON-TSTM WND DMG 2 W RANCHO BERNARDO     33.02N 117.12W
09/09/2022                   SAN DIEGO          CA   NWS EMPLOYEE

            TREE LIMB APPROXIMATELY 8-12 INCHES IN
            DIAMETER BROKEN AND PARTIALLY BLOCKING THE
            ROAD. TIME OF DAMAGE IS UNKNOWN. NEARBY SDGE
            MESONET AT WEST RANCHO BERNARDO MEASURED A
            GUST OF 40 MPH AT 420 AM.

1100 AM     NON-TSTM WND DMG 2 WSW LAKESIDE          32.84N 116.93W
09/09/2022                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            8653 GARDENA RD LARGE TREE ON ROADWAY
            BLOCKING LANES.

1130 AM     NON-TSTM WND DMG 2 E SANTA YSABEL        33.10N 116.64W
09/09/2022                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            WYNOLA RD / FARMER RD TREE DOWN ON ROAD 6
            INCH DIAMETER.

1135 AM     HEAVY RAIN       9 ENE CAMPO             32.66N 116.32W
09/09/2022  M1.02 INCH       SAN DIEGO          CA   MESONET

            MESONET STATION TRRC1 TIERRA DEL SOL 9.1 E
            CAMPO (CNRFC) 0.45 IN 1 HOUR ALONG I-8.
            MOUNTAIN SPRINGS GRADE RAWS AT IMPERIAL LINE
            REPORTING 1.65, MOSTLY PAST 3 HOURS.

0117 PM     HEAVY RAIN       MT LAGUNA               32.86N 116.42W
09/09/2022  M3.23 INCH       SAN DIEGO          CA   MESONET

            MESONET STATION LGMC1 MT LAGUNA AT 6000
            FEET. 0.98 INCHES IN PAST HOUR.

0230 PM     FLASH FLOOD      17 E CAMPO              32.62N 116.18W
09/09/2022                   SAN DIEGO          CA   STORM CHASER

            WATER FLOWING ACROSS OLD HIGHWAY 80 INTO
            MEXICO, COMPLETING COVERING THE ROADWAY
            BASED ON VIDEO AND NOT PASSABLE. ABOUT 2
            INCHES OF WIDESPREAD RAIN IN THIS AREA SOUTH
            OF I-8.

0252 PM     HEAVY RAIN       2 NNW MT LAGUNA         32.88N 116.43W
09/09/2022  M3.79 INCH       SAN DIEGO          CA   MESONET

            MESONET STATION MLGC1 MT LAGUNA OBSERVATORY
            RAWS.

0321 PM     HEAVY RAIN       10 NE MT LAGUNA         32.95N 116.28W
09/09/2022  M2.06 INCH       SAN DIEGO          CA   MESONET

            MESONET STATION AGUC1 AGUA CALIENTE IN SAN
            DIEGO DESERT FLOOR.

0322 PM     HEAVY RAIN       MT LAGUNA               32.86N 116.42W
09/09/2022  M4.25 INCH       SAN DIEGO          CA   MESONET

            MESONET STATION LGMC1 MT LAGUNA.

0326 PM     FLOOD            15 E BORREGO SPRINGS    33.29N 116.12W
09/09/2022                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            BORREGO SALTON SEAWAY / ARROYO
            SALADO-TRUCKHAVEN TRAIL COMPLETELY FLOODED
            OUT - SIGNAGE AND ROAD CLOSED SIGNS HAVE
            BEEN PLACED AROUND 1 INCH OF RAIN IN AREA
            PAST 4 HOURS.

&&

TARDY
Special weather statement, Sep 9, 5:45 PM PDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service San Diego CA
545 PM PDT Fri Sep 9 2022

CAZ055-060-061-065-100130-
Victor Valley - Apple Valley - Lucerne Valley - Johnson Valley CA-
San Gorgonio Pass Near Banning CA-Coachella Valley-
Including The Palm Springs South Coast Desert District CA-
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of The
San Bernardino National Forest CA-
545 PM PDT Fri Sep 9 2022

...A strong thunderstorm will impact portions of San Bernardino and
Riverside Counties through 630 PM PDT...

At 544 PM PDT, Doppler radar was tracking a strong thunderstorm over
northeastern Desert Hot Springs, or 11 miles northeast of Mt San
Jacinto State Park, moving northwest at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Northern Palm Springs, Mount San Gorgonio, Onyx Summit, Forest Falls,
Cathedral City, Desert Hot Springs, Rancho Mirage, Mountain Home
Village, North Palm Springs, Hwy 38 Between Yucaipa And Onyx Summit,
Hwy 38 Between Onyx Summit And Sugarloaf, Whitewater, Sky Valley,
Heart Bar Campground, Thousand Palms, Barton Flats Campground and
Morongo Indian Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3380 11635 3411 11701 3422 11677 3411 11656
      3410 11660 3403 11661 3403 11647 3395 11642
      3392 11629 3392 11620 3386 11613 3384 11613
TIME...MOT...LOC 0044Z 115DEG 32KT 3397 11651

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Adams

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 5:23 PM PDTAreal Flood AdvisorySGXRiverside, San Diego3 hr
Sep 9, 5:45 PM PDTSpecial Weather StatementSGX45 min
Sep 9, 6:54 PM PDTAreal Flood AdvisorySGXRiverside, San Bernardino3 hr
Sep 9, 7:16 PM PDTAreal Flood WarningSGXSan Diego3 hr
Sep 9, 7:28 PM PDTFlash Flood Warning Considerable damage threatSGXRiverside, San Bernardino3 hr
Sep 9, 9:18 PM PDTAreal Flood AdvisorySGXRiverside76 min
Sep 10, 5:33 AM PDTSmall Craft AdvisorySGX15 hr
Sep 10, 9:15 AM PDTAreal Flood AdvisorySGXRiverside119 min

Nearby

Flash Flood Warnings in California, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.